Alert archive / New York / Wind Advisories in 2009
Wind Advisory 23, NWS New York, NY
NWS New York, NY issued this wind advisory at Oct 6, 2009, 4:40 PM EDT for 9 counties in New York; 4 counties in Connecticut; Hudson County, Passaic County, New Jersey. It took effect at Oct 7, 2009, 10:00 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Oct 6, 2009, 4:40 PM EDT (20:40 UTC)
- In effect from
- Oct 7, 2009, 10:00 AM EDT
- Expired
- Oct 7, 2009, 8:13 PM EDT
- In force
- 10 hr
- Issued by
- NWS New York, NY
Counties Greater Bridgeport Planning Region, CT, Lower Connecticut River Valley Planning Region, CT, Naugatuck Valley Planning Region, CT, Southeastern Connecticut Planning Region, CT, Hudson County, NJ, Passaic County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Orange County, NY, Putnam County, NY, Richmond County, NY, Rockland County, NY, Suffolk County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 66 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.7 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 959 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KOKX 062040 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 440 PM EDT TUE OCT 6 2009 ...STRONG WINDS EXPECTED WEDNESDAY INTO WEDNESDAY EVENING... .A COLD FRONT WILL PUSH THROUGH THE REGION WEDNESDAY MORNING. AS HIGH PRESSURE BUILDS IN LATER WEDNESDAY AND WEDNESDAY NIGHT...IT WILL RESULT IN A STRONG AND GUSTY FLOW ACROSS THE TRI-STATE AREA. CTZ005>012-NJZ002>006-011-NYZ067>081-070900- /O.NEW.KOKX.WI.Y.0023.091007T1500Z-091008T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 440 PM EDT TUE OCT 6 2009 ...WIND ADVISORY IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY NIGHT. AFTER THE PASSAGE OF A COLD FRONT WEDNESDAY MORNING...A STRONG WESTERLY FLOW WILL DEVELOP ACROSS THE REGION BY MIDDAY WEDNESDAY. THIS WILL RESULT IN WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH FROM LATE WEDNESDAY MORNING THROUGH THE AFTERNOON AND INTO WEDNESDAY EVENING. WINDS WILL GRADUALLY WEAKEN WEDNESDAY NIGHT BUT REMAIN GUSTY THROUGH EARLY THURSDAY. THIS WILL LIKELY RESULT IN NUMEROUS DOWNED TREE BRANCHES AND LIMBS. PEOPLE SHOULD ALSO TAKE ACTION TO ENSURE THAT OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH RECEPTACLES ARE SECURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
000 WWUS71 KOKX 070747 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 347 AM EDT WED OCT 7 2009 ...STRONG WINDS EXPECTED FROM MID MORNING INTO THIS EVENING... .A COLD FRONT WILL PUSH THROUGH THE REGION THIS MORNING...FOLLOWED BY HIGH PRESSURE BUILDING IN THROUGH TONIGHT. THE STRONG PRESSURE GRADIENT BETWEEN THESE TWO SYSTEMS WILL RESULT IN A STRONG AND GUSTY WESTERLY FLOW ACROSS THE TRI-STATE INTO TONIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-071600- /O.EXT.KOKX.WI.Y.0023.091007T1400Z-091008T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 347 AM EDT WED OCT 7 2009 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT EDT TONIGHT. AFTER THE PASSAGE OF A COLD FRONT THIS MORNING...A STRONG WESTERLY FLOW WILL DEVELOP ACROSS THE REGION BY MID MORNING. THIS WILL RESULT IN WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH FROM MID MORNING INTO THIS EVENING. WINDS WILL GRADUALLY DIMINISH TONIGHT BUT REMAIN GUSTY THROUGH EARLY THURSDAY MORNING. THIS WILL LIKELY RESULT IN NUMEROUS DOWNED TREE BRANCHES AND LIMBS. PEOPLE SHOULD ALSO TAKE ACTION TO ENSURE THAT OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH RECEPTACLES ARE SECURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MALOIT
000 WWUS71 KOKX 071556 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1156 AM EDT WED OCT 7 2009 ...STRONG WINDS EXPECTED FROM MID MORNING INTO THIS EVENING... .HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT. THIS WILL RESULT IN A STRONG PRESSURE GRADIENT THAT WILL PRODUCE A STRONG AND GUSTY WESTERLY FLOW ACROSS THE TRI- STATE REGION INTO TONIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-080000- /O.CON.KOKX.WI.Y.0023.000000T0000Z-091008T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 1156 AM EDT WED OCT 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A STRONG WESTERLY FLOW WILL CONTINUE TO DEVELOP ACROSS THE REGION. THIS WILL RESULT IN WINDS INCREASING TO 25 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH FROM THIS AFTERNOON INTO THIS EVENING. WINDS WILL GRADUALLY DIMINISH TONIGHT BUT REMAIN GUSTY THROUGH EARLY THURSDAY MORNING. THIS WILL LIKELY RESULT IN NUMEROUS DOWNED TREE BRANCHES AND LIMBS. PEOPLE SHOULD ALSO TAKE ACTION TO ENSURE THAT OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH RECEPTACLES ARE SECURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 072010 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 410 PM EDT WED OCT 7 2009 ...STRONG WINDS EXPECTED FROM MID MORNING INTO THIS EVENING... .HIGH PRESSURE WILL BUILD INTO THE REGION THROUGH TONIGHT. THIS WILL RESULT IN A STRONG PRESSURE GRADIENT THAT WILL PRODUCE A STRONG AND GUSTY WESTERLY FLOW ACROSS THE TRI- STATE REGION INTO TONIGHT. CTZ005>012-NJZ002>006-011-NYZ067>081-080400- /O.CON.KOKX.WI.Y.0023.000000T0000Z-091008T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 410 PM EDT WED OCT 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT. A STRONG WESTERLY FLOW WILL CONTINUE ACROSS THE REGION. THIS WILL RESULT IN WINDS OF 25 TO 30 MPH WITH GUSTS BETWEEN 40 AND 50 MPH FROM INTO THIS EVENING. WINDS WILL GRADUALLY DIMINISH TONIGHT BUT REMAIN GUSTY THROUGH EARLY THURSDAY MORNING. THIS WILL LIKELY RESULT IN NUMEROUS DOWNED TREE BRANCHES AND LIMBS. THE STRONGEST WIND GUSTS MAY SUBSIDE A BIT EARLIER THIS EVENING...HOWEVER SOME TREES MAY BE IN A WEAKENED STATE FROM EARLIER WINDS. PEOPLE SHOULD ALSO TAKE ACTION TO ENSURE THAT OUTDOOR ITEMS SUCH AS LAWN FURNITURE AND TRASH RECEPTACLES ARE SECURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 31 TO 39 MPH... OR GUSTS OF 46 TO 57 MPH...ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KOKX 080013 NPWOKX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 813 PM EDT WED OCT 7 2009 ...STRONG WINDS DIMINISHING... .LOW PRESSURE OVER THE BAY OF FUNDY WILL CONTINUE TO TRACK INTO THE MARITIMES AND NORTH ATLANTIC TONIGHT. THE STRONG WINDS WHICH PROMPTED THE ADVISORY ARE THEREFORE NO LONGER EXPECTED. THE PEAK WIND GUST RECORDED TODAY IN THE TRI-STATE AREA WAS 56 MPH AT KENNEDY AIRPORT. CTZ005>012-NJZ002>006-011-NYZ067>081-080115- /O.CAN.KOKX.WI.Y.0023.000000T0000Z-091008T0400Z/ NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 813 PM EDT WED OCT 7 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA. THE ADVISORY HAS THEREFORE BEEN CANCELED. WINDS OF 15 TO 25 MPH WITH OCCASIONAL GUSTS UP TO 35 MPH CAN BE EXPECTED TONIGHT. $$ JMC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this wind advisory went out at Oct 6, 4:25 PM EDT, 15 minutes earlier.
Area forecast discussion, Oct 6, 4:25 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
425 PM EDT TUE OCT 6 2009
.SYNOPSIS...A COLD FRONT WILL APPROACH THE TRI-STATE AREA TONIGHT
BEFORE CROSSING THE REGION WEDNESDAY MORNING. HIGH PRESSURE WILL
BUILD BACK IN FOR LATER WEDNESDAY THROUGH THURSDAY NIGHT. ANOTHER
COLD FRONT THEN APPROACHES ON FRIDAY AND FRIDAY NIGHT...WITH HIGH
PRESSURE BUILDING BACK INTO THE REGION OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
HIGH PRESSURE IS STARTING TO SLIDE EAST OFF THE NEW JERSEY COAST
AS A COLD FRONT PUSHES THROUGH THE OHIO VALLEY. MID AND UPPER LEVEL
CLOUDS HAVE BEEN ERODING AS THEY MOVE ACROSS PENNSYLVANIA TOWARD
THE POSITION OF THE WEAK UPPER LEVEL RIDGE AXIS ALONG THE EASTERN
SEABOARD. HOWEVER...THE UPPER LEVEL RIDGE WILL CONTINUE TO FLATTEN
AS IT SLIDES EAST...RESULTING IN A QUICK OVERSPREAD OF CLOUDS BY
LATE THIS EVENING. MOISTURE ALONG THE APPROACHING COLD FRONT HAS
BEEN LACKING AND BELIEVE THAT THE WARM FRONT WILL LIKELY ARRIVE
LOCALLY ABOUT THE TIME THE COLD FRONT ARRIVES. THIS WILL LIMIT
BOTH OUR EXPOSURE TO THE WARM SECTOR AND ASSOCIATED INSTABILITY AS
WELL AS THE ABILITY TO TRANSPORT MOISTURE INTO THE REGION. AS A
RESULT...HAVE SCALED BACK ON THE DURATION OF PRECIPITATION TONIGHT
INTO EARLY WEDNESDAY AS WELL AS QPF AMOUNTS. EXPECT A
THIN...PERHAPS BROKEN LINE OF CONVECTION WITH THE FRONT...WITH
ABOUT A 100 MILE WIDE BAND AHEAD OF THE COLD FRONT WHERE RAIN WILL
BE LOCATED. THIS WILL ALSO LIMIT THE BULK OF THE PRECIP TO BETWEEN
06-08Z TONIGHT AND 12-14Z WED. CURRENT TIMING OF THE FRONTAL
PASSAGE IS FROM AROUND OR JUST AFTER DAYBREAK WEST TO ABOUT 13Z
FOR NEW YORK CITY AND ABOUT 15Z FOR POINTS EAST.
THE MAIN IMPACT OVER THE NEXT 24 HOURS WILL BE WINDS. LOW LEVEL
WINDS IN THE LOWEST COUPLE THOUSAND FEET WILL INCREASE TO THE 40
TO 50 KT RANGE LATE TONIGHT THROUGH WEDNESDAY. THIS WILL RESULT IN
THE POSSIBILITY OF 40+ MPH GUSTS ASSOCIATED WITH THUNDERSTORMS
LATE TONIGHT AND WEDNESDAY MORNING. THE PRESSURE GRADIENT WILL
ALSO SIGNIFICANTLY INCREASE BEHIND THE FRONT. EXPECT THE WESTERLY
FLOW TO INCREASE TO 25 TO 30 MPH WITHIN A COUPLE OF HOURS AFTER THE
FRONTAL PASSAGE WITH GUSTS LIKELY ABOVE 40 MPH IN MANY AREAS. AS A
RESULT...WILL ISSUE A WIND ADVISORY FOR ALL AREAS FROM LATE
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
THE LOW LEVEL WINDS REMAIN STRONG WEDNESDAY EVENING...WITH THE
PRESENCE OF COLD AIR ADVECTION...SO WILL KEEP THE WIND ADVISORY UP
THROUGH THE EVENING. I DO EXPECT THE STRENGTH AND FREQUENCY OF THE
GUSTS TO DECREASE DURING THE EVENING...BUT THE THREAT OF 40 KT
GUSTS WILL BE THERE INTO THE EVENING...SO WILL KEEP THE ADVISORY
UP UNTIL MIDNIGHT. THEREAFTER...COLD ADVECTION SHUTS OFF AND THE
VERTICAL WIND PROFILE SLOWLY WEAKENS...ALLOWING FOR THE SLOW STAIR
STEP DOWN OF WINDS AND WIND GUSTS.
HIGH PRESSURE THEN MOVES INTO THE MID ATLANTIC ON THURSDAY WITH
PLENTY OF SUNSHINE. WINDS MAY STILL BE GUSTY DURING AT LEAST THE
MORNING HOURS. SIDED WITH THE WARMER MAV MOS FOR HIGHS AS HIGH
PRESSURE WONT BE FRESH OUT OF CANADA...AND LOW LEVEL FLOW WILL BE
DOWNSLOPING.
HIGH PRESSURE THEN MOVES OFF THE EASTERN SEABOARD THURSDAY
NIGHT...WITH LOW PRESSURE APPROACHING FROM THE WEST ON FRIDAY.
THIS SYSTEM IS STARTING TO SHOW SIMILAR PRECIPITATION TRENDS AS
THE SYSTEM IMPACTING US THROUGH TOMORROW. THINK THAT THE BULK OF
THE PRECIPITATION ASSOCIATED WITH THIS FRONT WILL RIDE NORTH OF
THE REGION...ONCE AGAIN LEAVING US WITH A THIN BAND OF RAIN IN THE
IMMEDIATE VICINITY OF THE FRONT.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
LOW PRESSURE WILL PASS WELL NORTH OF THE REGION WITH A TRAILING COLD
FRONT MOVING ACROSS THE CWA FRIDAY NIGHT. EXPECT SCATTERED RAIN
SHOWERS WITH THE FRONTAL PASSAGE. A FEW REMAINING SHOWERS WILL BE
POSSIBLE DURING THE DAY SATURDAY...MAINLY EAST OF NEW YORK CITY.
DRIER WEATHER RETURNS SATURDAY AFTERNOON/NIGHT AS HIGH PRESSURE
BUILDS IN BEHIND THE FRONT. EXPECT A GUSTY NORTHWEST FLOW BEHIND THE
FRONT. ANOTHER AREA OF LOW PRESSURE MAY IMPACT THE REGION ON
MONDAY...HOWEVER HIGH PRESSURE MAY KEEP THE SYSTEM SUPPRESSED TO THE
SOUTH. FOR NOW...WILL KEEP SLIGHT CHANCE POPS IN.
TEMPERATURES WILL BE SEASONABLE IN THE EXTENDED.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
HIGH CONFIDENCE VFR FCST INTO THIS EVENING AS HIGH PRESSURE MOVES
OFFSHORE THIS AFTN ALLOWING WINDS TO GRADUALLY BACK.
CONDITIONS DETERIORATE AFT ABOUT 06Z WITH APPROACH OF COLD FRONT.
TIMING OF IFR OR LOWER CONDS A BIT TRICKY...AND MAY OCCUR A BIT
SOONER THAN FCST DEPENDING ON DEVELOPMENT OF FRONT.
CONVECTION POSSIBLE IN THE 09Z TO 12Z TIMEFRAME...BUT NOT CONFIDENT
ENOUGH FOR EXPLICIT MENTION IN TAFS.
BEST CHANCE FOR LLWS 10Z-15Z. WNW-NW PEAK WIND GUSTS ABV 45 KTS PSBL
THEREAFTER THRU EVENING.
TAF COMMENTS (FORECASTER INSIGHT ON TIMING, CONFIDENCE, TRENDS AND GROUND OPS)
KEWR...WINDS TREND/SHIFT TO SW SLOWLY...WITH BRIEF VRBL PDS.
TAILWIND FOR R11...BUT HIGH CONFIDENCE IN LESS THAN 10 KT FOR AFTN
PUSH.
KJFK...WINDS PSBLY A FEW KTS HIGHER THAN FCST THIS AFTN.
KLGA...CIGS PSBLY LOWER IF WINDS ARE MORE EASTERLY THAN FCST
TONIGHT.
KTEB...NO WX IMPACTS EXPECTED TODAY.
KHPN...NO WX IMPACTS EXPECTED TODAY.
KSWF...NO WX IMPACTS EXPECTED TODAY.
KISP...NO WX IMPACTS EXPECTED TODAY.
KBDR...NO WX IMPACTS EXPECTED TODAY.
KGON...NO WX IMPACTS EXPECTED TODAY.
OUTLOOK 18Z WEDNESDAY THROUGH SATURDAY...
WED...IMPROVING CONDS...BUT WITH WNW-NW WINDS 25-35KT THRU AT
LEAST EARLY EVENING.
THU...VFR. GUSTY WINDS SUBSIDING.
FRI MORNING...WARM FRONT WITH POSSIBLE MVFR.
SAT...VFR. STRONG NW FLOW SUBSIDING.
&&
.MARINE...
THE GRADIENT TIGHTENS OVERNIGHT AND GALE FORCE WINDS ARE EXPECTED
TO DEVELOP WEDNESDAY MORNING. EXPECT WEST WINDS 25 TO 30 KT WITH
GUSTS AROUND 40 KT WEDNESDAY AFTERNOON BEFORE SLOWLY SUBSIDING WED
NIGHT. AS A RESULT WILL RAISE GALE WARNINGS FOR ALL WATERS FOR WED
AND WED NIGHT.
SMALL CRAFT CONDITIONS WILL PROBABLY PERSIST...ESPECIALLY ON OCEAN
WATERS ON THU AFTER THE GALES SUBSIDE. HIGH PRESSURE WILL THEN
CONTINUE TO BUILD IN...ALLOWING FOR A BRIEF RETURN TO TRANQUIL
CONDITIONS THU NIGHT INTO FRI. WINDS AND SEAS INCREASE FRIDAY
NIGHT THROUGH SATURDAY TO SCA CONDITIONS WITH A LOW PRESSURE AND
COLD FRONTAL PASSAGE. HIGH PRESSURE BUILDS BACK OVER THE AREA
WATERS BEHIND THE FRONT...WITH SUB SCA CONDITIONS.
&&
.HYDROLOGY...
A BASIN AVERAGE OF BETWEEN ONE QUARTER AN ONE HALF INCH OF
RAINFALL IS CURRENTLY FORECAST TO FALL FROM LATE TONIGHT INTO
WEDNESDAY. LOCALLY UP TO AN INCH OF RAINFALL MAY OCCUR IN OR NEAR
THUNDERSTORMS.
&&
.TIDES/COASTAL FLOODING...
DUE TO THE STRONG WESTERLY FLOW...THERE IS THE POTENTIAL FOR LOW
WATER PROBLEMS AROUND THE TIMES OF LOW TIDE FROM LATE WED AFT INTO
THE EARLY MORNING HOURS THU. LATEST STORM SURGE GUIDANCE SUPPORTS
NEGATIVE ANOMALIES OF AROUND 2 FT ON THE WESTERN SOUND...BUT ONLY 1
TO 1.5 FT ACROSS NY HARBOR AND THE SOUTH SHORE OF WESTER LONG
ISLAND. IN ADDITION...THE NOAA EXTRATROPICAL STORM SURGE WEBSITE
INDICATES POSITIVE ANOMALIES ON THE WATERS RUNNING 0.2 TO 0.3.
TAKING THIS ALL INTO ACCOUNT WITH BENCHMARKS AROUND 2 FT BELOW MLLW
FOR THE BATTERY AND NY HARBOR...WILL HOLD OFF ON ISSUING A LOW WATER
ADVISORY AT THIS TIME. THE BEST CHANCE THOUGH FOR THIS TO TAKE PLACE
WILL BE DURING THE THIRD PERIOD (WED EVE) ACROSS WESTERN LI SOUND.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY FROM 11 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
NIGHT FOR CTZ005>012.
NY...WIND ADVISORY FROM 11 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
NIGHT FOR NYZ067>081.
NJ...WIND ADVISORY FROM 11 AM WEDNESDAY TO MIDNIGHT EDT WEDNESDAY
NIGHT FOR NJZ002>006-011.
MARINE...GALE WARNING FROM 8 AM WEDNESDAY TO 4 AM EDT THURSDAY FOR
ANZ330-335-338-340-345-350-353-355.
&&Hazardous weather outlook, Oct 6, 6:31 AM EDT, 10 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 631 AM EDT TUE OCT 6 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-071045- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 631 AM EDT TUE OCT 6 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-071045- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 631 AM EDT TUE OCT 6 2009 ...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 6, 4:19 AM EDT | Gale Watch | OKX | 12 hr | |
| Oct 6, 4:37 PM EDT | Gale Warning | OKX | 38 hr |
Nearby
Wind Advisories in New York, 2009Wind Advisories in Connecticut, 2009Wind Advisories in New Jersey, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.